Ask a doctor

If I Use Iopidine for a Droopy Eye Lid After Botox, Will the Botox Stop Working?

If I Use Iopidine for a Droopy Eye Lid After Botox, Will the Botox Stop Working?

Doctor Answers (11)

Effect of Iopidine on Botox...

+1
No.

The eye-drops can raise the eyelid about 2mm and will not interfere with the Botox affects on your wrinkles.

I would recommend that your injecting physician go over ALL the potential side-effects of the eye-drops such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If that happens you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...

Good luck. 


Chestnut Hill Plastic Surgeon
5.0 out of 5 stars 3 reviews

It Shouldn't

+1
Eyelid droop may be corrected with a prescription eye drop (Iopidine 0.5%) and it shouldn't affect the Botox. This can help alleviate the droop within a few weeks to a month.

Jerome Edelstein, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 74 reviews

Iopidine should not interfere with Botox's effect

+1

The droopy eyelid can be lifted by Iopidine's stimulation of the nerve muscle junction differently than the manner in which Botox blocks the acetylcholine receptors. There should be no dimunition of the Botox's effect on the desired muscle target's response.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Will Lopidine Counteract Botox?

+1

Hi Jayne.  As other panel members have stated, the target muscles associated with the Botox injections are different than the ones that are affected by the Lopidine.  

When the Botox was injected, it traveled farther than your injector anticipated which is what caused the droopiness.  The opposite does not happen.  The Iopidine will not migrate back to your forehead, brow or glabella (area between eyes).  Hope that helps.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Iopidine and Botox

+1

No - it will just help the eylid become less droopy.  The Botox will continue to "work" in the other muscles of the forehead/face.

Deborah Sarnoff, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Iopidine for Droopy Eyelid after Botox Injections

+1

The use of Iopidine to treat a droopy eyelid after Botox injections will not interfer with the desired, therapeutic  effects of Botox because the Iopidine stimulates the contraction of a different muscle.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

If I Use Iopidine for a Droopy Eye Lid After Botox, Will the Botox Stop Working?

+1

Dr Smith's post is excellent! Follow that reasoning and your issue will be solved. Better yet ask your injecting doctor his plan of treatment. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Botox will continue to work

+1

Iopidine will not affect your Botox or it's ability to work or last. It will simply help raise your droopy eyelid.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Eventually the BOTOX will wear off.

+1

The iopodine will have not bearing on when the BOTOX wears off.  The drug simply helps lift open the heavy eye.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Iopidine® will not interfere with your BOTOX®

+1

When a patient gets a droopy eyelid ["lid ptosis"] after treatment of the lower forehead with BTX-A [for example, BOTOX® XEOMIN® or Dysport®], Iopidine® eyedrops are often prescribed.

Iopidine® works by stimulating Müller's muscle [a smooth muscle in the upper eyelid which, because it is a "smooth muscle" is not affected by BTX-A. Contraction of Müller's muscle in response to Iopidine® lifts the upper lid, helping the patient to look and feel normal during the week or two which it usually takes for relaxation of the levator muscle of the upper eyelid to wear off.

You can reduce your risk of lid ptosis by being VERY careful for one hour after treatment not to rub the injected areas on your lower forehead above your eyes, because rubbing those areas can move a bit of the BTX-A down out of the forehead into the upper eyelid, relaxing the levator [the muscle which lifts the upper eyelid] and resulting in lid ptosis, which can be a real nuisance for you but which fortunately can be treated with Iopidine®.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.